Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 201, NWS Fort Worth, TX

May 11, 2017Delta County, Hopkins County, Lamar County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 11, 2017, 4:57 PM CDT for Delta County, Hopkins County, Lamar County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2017, 4:57 PM CDT (21:57 UTC)
Expired
May 11, 2017, 5:33 PM CDT
In force
36 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Delta County, TX, Hopkins County, TX, Lamar County, TX

The radar

The Shreveport radar (KSHV), 185 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:43 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1665 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WUUS54 KFWD 112157
SVRFWD
TXC119-223-277-112300-
/O.NEW.KFWD.SV.W.0201.170511T2157Z-170511T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
457 PM CDT THU MAY 11 2017

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northeastern Hopkins County in north central Texas...
  Southeastern Lamar County in north central Texas...
  Central Delta County in north central Texas...

* Until 600 PM CDT.

* At 457 PM CDT, a severe thunderstorm was located near Cooper Lake
  Park South Sulphur, or 14 miles north of Sulphur Springs, moving
  northeast at 40 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is possible. 

* Locations impacted include...
  Cooper, Deport, Cooper Lake Park Doctors Creek, Cooper Lake Park
  South Sulphur and Tira.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3321 9559 3337 9570 3368 9531 3336 9531
TIME...MOT...LOC 2157Z 235DEG 36KT 3335 9557 

HAIL...1.00IN
WIND...<50MPH
 
$$

Hernandez
2 follow-up statements
360 
WWUS54 KFWD 112213
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
513 PM CDT THU MAY 11 2017

TXC119-223-112222-
/O.CAN.KFWD.SV.W.0201.000000T0000Z-170511T2300Z/
Hopkins TX-Delta TX-
513 PM CDT THU MAY 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOPKINS AND
CENTRAL DELTA COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
north central Texas.

LAT...LON 3338 9533 3340 9540 3343 9544 3343 9546
      3345 9548 3345 9549 3344 9550 3345 9553
      3348 9557 3368 9531 3338 9531
TIME...MOT...LOC 2212Z 225DEG 40KT 3349 9542 

$$

TXC277-112300-
/O.CON.KFWD.SV.W.0201.000000T0000Z-170511T2300Z/
Lamar TX-
513 PM CDT THU MAY 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN LAMAR COUNTY...

At 512 PM CDT, a severe thunderstorm was located near Deport, or 14
miles southeast of Paris, moving northeast at 45 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is possible. 

Locations impacted include...
Deport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

&&

LAT...LON 3338 9533 3340 9540 3343 9544 3343 9546
      3345 9548 3345 9549 3344 9550 3345 9553
      3348 9557 3368 9531 3338 9531
TIME...MOT...LOC 2212Z 225DEG 40KT 3349 9542 

HAIL...1.00IN
WIND...<50MPH
 
$$

Hernandez
117 
WWUS54 KFWD 112233
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
533 PM CDT THU MAY 11 2017

TXC277-112243-
/O.CAN.KFWD.SV.W.0201.000000T0000Z-170511T2300Z/
Lamar TX-
533 PM CDT THU MAY 11 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMAR COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
north central Texas.

LAT...LON 3338 9533 3340 9540 3343 9544 3343 9546
      3345 9548 3345 9549 3344 9550 3345 9553
      3348 9557 3368 9531 3338 9531
TIME...MOT...LOC 2231Z 235DEG 36KT 3361 9521 

$$

Hernandez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:08 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 11, 3:08 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
308 PM CDT Thu May 11 2017

.DISCUSSION...
Thunderstorms have developed in advance of a dryline as lift from
an upper low spreads overhead. The dryline has advanced to near
the I-35 corridor, and the atmosphere has destabilized
considerably through the course of the day ahead of the boundary.
Convection should continue to increase in coverage and intensify
generally along and east of I-35/35E. Overall shear is modest,
but when combined with the 2000+ J/KG of CAPE, will be more than
enough for several severe storms with large hail and damaging
winds the primary threats.

The upper upper low responsible for the precipitation is moving
eastward across Oklahoma and will gradually transition into an
open shortwave trough this evening. This feature should continue
to provide enough lift for continued showers and storms into the
early evening hours across counties east of I-35-35E. The brunt of
this activity will push east of the forecast area around sunset as
the upper trough axis shifts towards the TX/LA border. However, a
cold front will be surging southeast through the region and may
provide focus for additional development during the late evening
and overnight hours.

The front should sweep through the entire CWA by sunrise Friday,
bringing cooler and drier air into North and Central Texas. The
weather pattern will remain fairly quiet over the weekend as upper
ridging dominates the Southern Plains, with sunny, warm days and
clear, cool nights expected.

By Monday, the upper ridge will have shifted east of the area
while an upper trough deepens along the West Coast. The surface
ridge will also be situated east of the region over the Lower MS
Valley, leading to a return of south winds and increasing moisture
across North and Central TX. The West Coast Trough will quickly
swing across the Desert Southwest and into the Southern Plains
late Tuesday. This will generate a round of scattered showers and
storms Tuesday afternoon through Tuesday Night. The weather
pattern will remain fairly active mid and late week as a series of
shortwave troughs bring multiple chances of showers and storms
area-wide.

30

&&

.AVIATION...
/ISSUED 1254 PM CDT Thu May 11 2017/
Early this afternoon, the dryline is presently still off to our
west (and farther west than much of the morning high-resolution
guidance suggested). Surface analysis reveals it stretches from
near a KETN-KMWL-K0F2 line and gradually mixing eastward. Ahead of
this feature, the atmosphere is becoming moderately unstable and
lingering inhibition continues to erode. Because of the latest
analyzed dryline position, we've opted to include VCTS across all
Metroplex TAF sites during the 19-21Z time frame (AFW, FTW, DFW)
and 20-22Z to the east(DAL and GKY) which seems to encompass the
most probable time for direct convective impacts. Storms will then
gradually congeal into a line as additional storms begin to
develop southwestward along the surging dryline. While direct
thunder impacts should be relatively short-lived at Metroplex
sites, major disruptions to eastern departures and the Bonham and
Cedar Creek cornerposts appear likely into the late afternoon. At
Waco, similar convective trends are expected, albeit a few hours
delayed from the Metroplex sites.

A cold front will then move through later this evening (03-04Z
across the Metroplex and closer to 06Z at Waco), bringing about a
gusty northwest wind shift. As the core of the upper-low slides
just north of the Red River on Friday morning, some MVFR cigs
appear probable, and have included these in the Metroplex TAFs
before VFR returns during the afternoon.

One lingering uncertainty revolves around whether additional
convection will fire on the front as it moves through Waco. At
this time, this possibility appears too low to warrant inclusion
in their TAF, but we will monitor trends.

Carlaw

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    63  80  59  82  62 /  10   5   0   0   0
Waco                61  81  56  83  60 /  20   0   0   0   0
Paris               59  75  55  78  57 /  30  10   0   0   0
Denton              60  77  54  80  59 /   5   5   0   0   0
McKinney            61  77  55  80  59 /  10  10   0   0   0
Dallas              64  80  60  82  62 /  10   5   0   0   0
Terrell             61  78  56  80  57 /  20  10   0   0   0
Corsicana           62  80  58  81  59 /  30   5   0   0   0
Temple              62  81  56  83  60 /  20   0   0   0   0
Mineral Wells       57  79  53  82  57 /   5   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

90/30
Hazardous weather outlook, May 11, 3:28 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
328 PM CDT Thu May 11 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
328 PM CDT Thu May 11 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms are expected generally along and
east of the Interstate 35 corridor through this evening. Some storms
will be severe with large hail and damaging wind. Storms will linger
across the Southeastern-most counties overnight along a cold front.
A few of these storms could become strong to possibly severe. Storms
should exit the forecast area Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorm chances will return on Tuesday and continue into
Wednesday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely this afternoon and evening mainly east
of Interstate 35/35E.

In the hours before

Special weather statement, May 11, 3:29 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
329 PM CDT THU MAY 11 2017

TXZ121-122-135-146-112130-
Kaufman TX-Van Zandt TX-Henderson TX-Navarro TX-
329 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KAUFMAN...
SOUTHWESTERN VAN ZANDT...NORTHWESTERN HENDERSON AND NORTHEASTERN
NAVARRO COUNTIES UNTIL 430 PM CDT...

At 328 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms over Tool, or near Gun Barrel City, moving northeast
at 45 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Corsicana, Gun Barrel City, Canton, Wills Point, Mabank, Van,
Malakoff, Tool, Kerens, Seven Points, Edgewood, Kemp, Eustace,
Trinidad, Enchanted Oaks, Caney City, Purtis Creek State Park, Rice,
Payne Springs and Log Cabin.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
central and north central Texas.

LAT...LON 3253 9564 3199 9627 3213 9652 3273 9596
TIME...MOT...LOC 2028Z 219DEG 25KT 3227 9622

Stalley
Local storm report, May 11, 3:40 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     HAIL             TOOL                    32.27N  96.17W
05/11/2017  E0.88 INCH       HENDERSON          TX   EMERGENCY MNGR

            DIME TO NICKEL SIZE HAIL REPORT NEAR TOOL
Special weather statement, May 11, 3:58 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
358 PM CDT THU MAY 11 2017

TXZ162-112200-
Leon TX-
358 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR LEON COUNTY UNTIL 500 PM CDT...

At 358 PM CDT, trained weather spotters reported a strong
thunderstorm 14 miles west of Madisonville, moving north at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Buffalo, Centerville, Jewett, Normangee, Oakwood, Marquez and Leona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Texas.

LAT...LON 3127 9573 3120 9575 3116 9573 3114 9578
      3109 9576 3109 9598 3097 9624 3101 9626
      3106 9624 3114 9630 3137 9632 3162 9579
      3160 9576 3165 9573 3156 9571 3153 9576
      3148 9572 3146 9575 3146 9571 3132 9566
TIME...MOT...LOC 2058Z 201DEG 27KT 3100 9614

Stalley
Special weather statement, May 11, 4:29 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
429 PM CDT THU MAY 11 2017

TXZ122-123-112200-
Van Zandt TX-Rains TX-
429 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR VAN ZANDT AND EASTERN RAINS
COUNTIES UNTIL 500 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near
Canton, moving northeast at 35 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Canton, Grand Saline, Van, Edgewood, Emory, Fruitvale, Edom and
Purtis Creek State Park.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
north central Texas.

LAT...LON 3236 9607 3243 9608 3268 9595 3298 9573
      3298 9567 3272 9564 3268 9559 3248 9560
      3236 9545
TIME...MOT...LOC 2128Z 224DEG 31KT 3249 9589

Hernandez
Special weather statement, May 11, 4:35 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
435 PM CDT THU MAY 11 2017

TXZ174-175-112230-
Robertson TX-Milam TX-
435 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROBERTSON AND
NORTHEASTERN MILAM COUNTIES UNTIL 530 PM CDT...

At 435 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Calvert, or 11 miles west of Hearne, moving
northeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cameron, Hearne, Franklin, Calvert and Bremond.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Texas.

LAT...LON 3081 9698 3105 9694 3125 9654 3103 9638
      3074 9663
TIME...MOT...LOC 2135Z 212DEG 29KT 3085 9678

Stalley
Special weather statement, May 11, 4:47 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
447 PM CDT THU MAY 11 2017

TXZ095-106-107-112230-
Hopkins TX-Lamar TX-Delta TX-
447 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOPKINS...SOUTHEASTERN
LAMAR AND CENTRAL DELTA COUNTIES UNTIL 530 PM CDT...

At 447 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooper Lake Park South Sulphur, or 9 miles northwest of Sulphur
Springs, moving northeast at 40 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Sulphur Springs, Cooper, Deport, Cooper Lake Park Doctors Creek,
Cooper Lake Park South Sulphur and Tira.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
north central Texas.

LAT...LON 3316 9568 3329 9581 3361 9548 3360 9531
      3332 9531
TIME...MOT...LOC 2147Z 235DEG 36KT 3327 9567

Hernandez

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:08 PM CDTSpecial Weather StatementFWDStephens37 min
May 10, 10:37 PM CDTSpecial Weather StatementFWDEastland, Stephens38 min
May 10, 10:59 PM CDTSpecial Weather StatementFWDEastland, Stephens31 min
May 10, 11:26 PM CDTSpecial Weather StatementFWDStephens34 min
May 11, 12:28 AM CDTSpecial Weather StatementFWDEastland, Stephens47 min
May 11, 2:05 AM CDTSpecial Weather StatementFWDEastland, Stephens40 min
May 11, 2:41 AM CDTSpecial Weather StatementFWDComanche, Erath, Palo Pinto, Stephens34 min
May 11, 2:48 AM CDTSpecial Weather StatementFWDYoung27 min
May 11, 3:17 AM CDTSpecial Weather StatementFWDErath, Hood, Jack, Parker, Somervell28 min
May 11, 3:55 AM CDTSpecial Weather StatementFWDParker50 min
May 11, 1:36 PM CDTSpecial Weather StatementFWDAnderson39 min
May 11, 2:07 PM CDTSpecial Weather StatementFWDHunt38 min
May 11, 2:13 PM CDTSevere Thunderstorm WarningFWDCollin, Hunt47 min
May 11, 2:36 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar54 min
May 11, 2:38 PM CDTSpecial Weather StatementFWDKaufman52 min
May 11, 3:17 PM CDTSpecial Weather StatementFWDLamar28 min
May 11, 3:26 PM CDTSpecial Weather StatementFWDFannin34 min
May 11, 3:29 PM CDTSpecial Weather StatementFWDVan Zandt61 min
May 11, 3:58 PM CDTSpecial Weather StatementFWDLeon62 min
May 11, 4:29 PM CDTSpecial Weather StatementFWDRains, Van Zandt31 min
May 11, 4:35 PM CDTSpecial Weather StatementFWDRobertson55 min
May 11, 4:44 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson46 min
May 11, 4:47 PM CDTSpecial Weather StatementFWDDelta43 min
May 11, 4:58 PM CDTSpecial Weather StatementFWDFalls, Limestone62 min
May 11, 5:36 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone54 min
May 11, 5:39 PM CDTSpecial Weather StatementFWDMilam66 min
May 11, 6:10 PM CDTSpecial Weather StatementFWDLeon65 min
May 11, 6:18 PM CDTSevere Thunderstorm WarningFWDLeon57 min
May 11, 6:35 PM CDTSpecial Weather StatementFWDMilam, Robertson55 min
May 11, 6:48 PM CDTSevere Thunderstorm WarningFWDMilam27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.